Home » Awareness » The 7 Year Itch

The 7 Year Itch


I quite like the Facebook memory thing. This morning I got a reminder of a post I made from 7 years ago whilst I was in hospital recovering from my 9 Nov surgery.  It had taken 12 days for me to feel strong enough to venture onto social media with a simple message “I’m feeling perkier”.  For those not familiar with English localisms, it just means lively, spirited, bright, sunny, cheerful, animated, upbeat, buoyant, bubbly, cheery, bouncy, genial, jaunty, chirpy, sprightly, vivacious, in fine fettle, full of beans, bright-eyed and bushy-tailed.  I guess I met some of these descriptors but certainly not all of them. I had gotten through the worst and the light at the end of the tunnel was now a faint glimmer.

I’ve recently had a ton of ‘7 years ago cancerversaries’ and there’s still a few to go! I’m currently being reminded of an issue that started just after my initial treatment and by coincidence (perhaps?) the commencement of my Lanreotide (Somatuline Autogel).  Itching!  However, for me, it’s mainly the right leg below the knee (go figure!).  I know many people have the same issue but no-one ever seems to find out why – I guess it’s that Neuroendocrine jigsaw thing again?

Initially, I put the issue down to Lanreotide, as this is mentioned in the side effect list on the drug instructions.  The initial connection was made because it seemed to be happening immediately after my monthly ‘dart’.  A really annoying itch mostly around my ankles and which had to be scratched!  An application of a general emollient cream for a few days seemed to do the trick and after a week it was gone (until the next injection …..). However, after a few years, I sensed the issue was drifting away from the injection cycle and adopting a different and more random pattern.  I’m also suspicious of a nutritional connection and checking my article Nutrition for NETs -Vitamins and Mineral Challenges, I can see Vit B3 (Niacin) and Vit E are mentioned in regards skin issues.  I’d be confused if this was an issue today as I now take plenty supplements to offset GI malabsorption.  However, I probably wasn’t taking sufficient between surgery and 2013 as I lacked the knowledge to do so at the time.  So nutritional deficiency remains a possibility or at least an added complication.  The most recent outbreak has unusually gone on for the last 4 weeks.  Maybe I just currently have what many people have – dry flaky skin and the onset of winter probably isn’t helping!

I also seem to have had an eczema type issue in my right ear and mild rosacea for more than 7 years (pre diagnosis).  As you can imagine my ‘inner detective’ is working overtime!  One thing is clear – this itchy leg issue has plagued me for 7 years.

I know that many people have real issues with rashes and skin itching, I’ve seen this so many times with some people describing it as severe.  Clearly when this is the case, a doctor’s intervention is generally required.  I just happen to note a very recent response from Dr Eugene Woltering (top NET specialist) who indicated the following possibilities:

Thanks for reading

Ronny

I’m also active on Facebook.  Like my page for even more news.  I’m also building up this site here: Ronny Allan

Disclaimer

My Diagnosis and Treatment History

Just diagnosed?  – Check out my ’10 Questions’ article

Most Popular Posts

Sign up for my twitter newsletter

Remember ….. in the war on Neuroendocrine Cancer, let’s not forget to win the battle for better quality of life!


4 Comments

  1. SharLar6074 says:

    I get itching off and on. Usually on my right arm! Sometimes it moves on to my left arm. First attack was a couple of years before my dx. Nothing helps the itch. It is very intense and must be scratched! I’ve put holes in my skin from scratching…. Luckily it doesn’t happen often. No idea if there is a connection to Nets.

    https://polldaddy.com/js/rating/rating.js

    Liked by 1 person

  2. Mike says:

    Interesting one!
    I have suffered from Acne rosacea for many years and long before being diagnosed with a carcinoid tumor.
    If only we could tie all the strands together..skin, stomach, joint pains, back pains etc.
    It strikes me that Chinese medicine may have some lessons to teach in terms of treating the whole person and not just individual complaints.

    Liked by 1 person

  3. Deanna Vickery, Mrs says:

    I’ve got one, small patch of eczema on my face, which first appeared after gall-bladder removal in 2010. This was 9months before the gut problem which culminated in surgery and removal of GI-NET. It has calm periods and flare-ups which are extremely burning and itchy and seem to correspond to ‘bad-gut’ episodes.

    Liked by 1 person

  4. I get an itchy butt at injection site about 24 hours after my jab, lasts three to four days. Histamines cream seems to help, can be quite embarrassing though if I’m out and about😳

    Liked by 1 person

Thanks for the comment, make sure you have ticked the box to receive notifications of responses

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Enter your email address to follow this blog and receive notifications of new posts by email.

Join 10,360 other followers

Follow Ronny Allan – Living with Neuroendocrine Cancer on WordPress.com

Blog Stats

  • 436,688 hits

Recent Posts

%d bloggers like this: